Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Sandwich matrices, Solomon algebras, and Kazhdan-Lusztig polynomials

Author: Mohan S. Putcha
Journal: Trans. Amer. Math. Soc. 340 (1993), 415-428
MSC: Primary 20M30; Secondary 20G05
MathSciNet review: 1127157
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Sandwich matrices have proved to be of importance in semigroup theory for the last 50 years. The work of the author on algebraic monoids leads to sandwich matrices in group theory. In this paper, we find some connections between sandwich matrices and the Hecke algebras (for monoids) introduced recently by Louis Solomon. At the local level we then obtain an explicit isomorphism between Solomon's Hecke algebra and the complex monoid algebra of the Renner monoid. In the simplest case of monoids associated with a Borel subgroup, we find that the entries of the inverse of the sandwich matrix, as well as those of the related structure matrix of Solomon's Hecke algebra are 'almost' the polynomials $ {R_{x,y}}$ associated with the Kazhdan-Lusztig polynomials.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 20M30, 20G05

Retrieve articles in all journals with MSC: 20M30, 20G05

Additional Information

Article copyright: © Copyright 1993 American Mathematical Society